It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-05-2009, 06:37 PM   #1
Senior Veteran
(female)
 
TEdds83's Avatar
 
Join Date: Feb 2008
Location: Iowa USA
Posts: 1,891
TEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB User
Aspartame and Saccharin in ZANTAC!!

Hello fellow suffers and my dear friends, I have spent hours on the computor trying to figure out why the couple different meds I have been trying to help me out with my acid reflux have me feeling so ROTTON! With side effects.

Please, please, please study your ingredients before you put the pills in your mouth!! I have tons of allergies! The ONLY one who cares for me is me (well and some of you) but not my doctor. She doesn't give a rats rear end about my allergies. Geez louise. I am allergic to ASPARTAME!! That is an ingredient I have just found out is in ZANTAC. In most Zantac formula's you will find Aspartame which by the way contains Chlorine!! One kind of Zantac has Sacchrin. So if any of you reacts to any of these things please be careful.
I get headaches real bad! And that would explain the diarhhea.

So now what? Where do I go from here? I can't take Prilosec or Zantac. So what else is there? Please tell me there are so more meds that I can take.
I am freaked out now worrying I won't be able to take any meds that will work for me.

 
Old 01-05-2009, 09:38 PM   #2
Senior Member
(female)
 
Join Date: Jan 2005
Location: USA
Posts: 251
Chantal231 HB User
Re: Aspartame and Saccharin in ZANTAC!!

Hi!

I'm taking Pepcid AC 20mg twice a day.

I just checked the ingredients and the pills look OK. However, the Pepcid Complete chewables has aspartame and mannitol.

Like you the Prilosec did not agree with me.

I hope my Dr doesn't prescribe something else that gives me side effects.

This drug merry-go-round is no fun.

Chantal

 
Sponsors Lightbulb
   
Old 01-06-2009, 05:28 AM   #3
Senior Veteran
(female)
 
TEdds83's Avatar
 
Join Date: Feb 2008
Location: Iowa USA
Posts: 1,891
TEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB User
Re: Aspartame and Saccharin in ZANTAC!!

Thanks Chantal! I was thinking of picking up the Pepcid today but only if it doesn't have Sacchrin/Aspartame etc....

I woke up all yucky! I had such a rough day yesterday with this and then to wake up nauseated from the meds and acid down in there. All I could do was pray and say God, please help me, please be with me and help me feel better and get healed. Otherwise I just start crying and it makes it worse.

I have a friend in the hospital fighting for her life with a strange disease called SUSACS syndrome. Only 200 people in the world have this. She is going blind and deaf. About 60 % right now. In order to fight that she has all kinds of treatments with chemo and IVIG etc...to stop the progression of this happening. Now she has some complication and when I called her yesterday she said she is in the hospital with blood clots in her lungs. That's pretty serious. She has suffered so much for 3 years.

The Lord reminds me to pray for her and I realize how strong she is going through this, and who am I to complain of something so minor compared to her suffering. There is always someone suffering more..

But I tell ya, this morning I do feel sorry for myself. I don't know how I am going to go to work. I don't want to go. I want to stay in bed and just try to sleep because when you are sleeping you don't feel. (unless you wake up)

Oh well....another day in the battle! Another day to try and find a new plan for me. I will check out the Pepcid!

Have a great day! Feel good!

 
Old 01-06-2009, 05:31 AM   #4
Senior Veteran
(female)
 
Join Date: Aug 2007
Location: Fairfield, Texas
Posts: 905
CharBerry HB UserCharBerry HB UserCharBerry HB UserCharBerry HB UserCharBerry HB UserCharBerry HB UserCharBerry HB User
Re: Aspartame and Saccharin in ZANTAC!!

Do you know I just flat stopped taking the PPI's. After seeing the last surgeon and having him tell me that the meds only covered up the symptoms and didn't cure the problem, I thought why the hell take them period then. I had already been on what I think is everything out there except the one that starts with a Z. I will admit that the Previcid helped years ago when I had the really bad stomach problems but with the LPR, I didn't get enough relief to continue paying 50 bucks a month. I haven't been real sick in awhile but sure I will at some point (negative or maybe just realistic thinking) and sure ENT will put me on something, which I will take during the meantime. I think after so many years of this crap that even switching back and forth the meds, which is what they did, that finally they have all played out. I continued to sniff and hack away with them all. I'm certainly not saying to go off your meds but for me it made sense. I worried about the cancer but surgeon said if meds weren't working for me that I wasn't getting much protection anyway. I "thought" once I did stop them that I would get better control of the IBS but that hasn't seemed to have changed at all I have been getting heartburn somewhat lately and that's strange since I never had it to begin with but sure my diet and holidays would have Santa bent over in pain.

You just have to do what's best for you in a lot of situations concerning the meds. I think "Acid Reflux" has become the popular disease for now and all the Dr's do is write out a script if you need it or not. In my case, I have found that if I DIDN'T read the side effects for the first week or so, I was better off. Of course, if I did have symptoms thought might be related then I would check but always afraid after reading all the symptoms the meds you take would do me in for sure! They must list each and everyone that comes up while testing thousands of people so do remember this. I think it is very wise to check out what's in your meds if you are aware of something you might be allergic to since most Dr's don't take the time to go over all of these. My pharmacy gives me more information (if I ask him) than most Dr's.

CharBerry

 
Old 01-06-2009, 06:05 AM   #5
Senior Veteran
(female)
 
TEdds83's Avatar
 
Join Date: Feb 2008
Location: Iowa USA
Posts: 1,891
TEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB User
Re: Aspartame and Saccharin in ZANTAC!!

I will be stopping by Walgreens and talking to the pharmacist today. I want to know what I might be able to take. Obviously I struck out with the first two meds. Surely there are more than these two. I have heard about 6 for all of you on here. And perhaps there are more.

Thanks for all your help!

 
Old 01-06-2009, 03:26 PM   #6
Senior Veteran
(female)
 
TEdds83's Avatar
 
Join Date: Feb 2008
Location: Iowa USA
Posts: 1,891
TEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB User
Re: Aspartame and Saccharin in ZANTAC!!

Hi everyone! I stopped by Walgreens after work today. The pharmicist was very helpful. I asked her about Aspartame, Sucralose and Sacchrin being used as binding agents in OTC Zantac, Prilosec and Tums. Yes tums! I found it in that today. I have been sucking on those alot. I think I do ok with those though.

So for those of you who have had ill side effects with some of the over the counter meds you MAY be allergic to artificial sweetners which they use in these to help us get them down.

So my next question to the Pharmicist was, how come the artificial sweetners?? Why not use REAL sugar?? She thinks they are catoring to the diabetics. Well that is all fine and dandy. But not all of us are diabetic.
So how about us who are allergic to artificial sweetners?? Now I feel a bit discriminated against. I voiced my opinion and she was sympathetic.

So where do we go from here?? I said so what should I take?? She informed me that once being seen by the gastrologist and having my endoscopy on friday they should be able to prescribe capsules which are not suppose to have artifical sweetners in them. Hmmm .....we might have an answer! I don't know. I guess I will find out when I get those meds if I will not have side effects. BUT at least there is a hope that I will find something that I can tolerate and works!

I hope this helped out at least one person out there who may be suffering with their OTC acid reflux meds.

Last edited by TEdds83; 01-06-2009 at 03:28 PM.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Aciphex
Nexium
Omeprazole
Pepcid
Prevacid
  Prilosec
Protonix
Ranitidine
Reglan
Zantac




TOP THANKED CONTRIBUTORS



janewhite1 (107), solofelix (96), MountainReader (72), kacyc (61), rosebloom (34), Johnah (20), eew (17), JanaJ (16), Seeking Sunrise (16), Stretch1one (15)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:29 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!